Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 221, NWS Kansas City, MO

June 18, 2011Henry County, Pettis County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 18, 2011, 8:18 PM CDT for Henry County, Pettis County, Missouri. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 8:18 PM CDT (01:18 UTC)
Expired
Jun 18, 2011, 8:45 PM CDT
In force
27 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Henry County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 69 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 8:35 PM CDTHAIL 1.25Calhoun, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 6:03 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4246 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4246 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
3.1
Supercell composite
15.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WUUS53 KEAX 190118
SVREAX
MOC083-159-190145-
/O.NEW.KEAX.SV.W.0221.110619T0118Z-110619T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
818 PM CDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHWESTERN PETTIS COUNTY IN CENTRAL MISSOURI...

* UNTIL 845 PM CDT

* AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 5 MILES
  NORTHEAST OF CLINTON...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINDSOR AND CALHOUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3850 9376 3856 9362 3856 9351 3861 9351
      3862 9349 3851 9343 3851 9351 3842 9351
      3839 9351 3835 9371
TIME...MOT...LOC 0118Z 244DEG 16KT 3842 9366
WIND...HAIL 60MPH 1.00IN

$$

CDB
3 follow-up statements
111 
WWUS53 KEAX 190129
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
829 PM CDT SAT JUN 18 2011

MOC083-159-190145-
/O.CON.KEAX.SV.W.0221.000000T0000Z-110619T0145Z/
HENRY MO-PETTIS MO-
829 PM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHWESTERN PETTIS AND NORTHEASTERN HENRY COUNTIES UNTIL 845 PM
CDT...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
CALHOUN...OR 9 MILES NORTHEAST OF CLINTON...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  WINDSOR AND CALHOUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3851 9373 3856 9362 3856 9360 3856 9359
      3856 9351 3858 9351 3858 9347 3851 9343
      3851 9351 3839 9351 3838 9370
TIME...MOT...LOC 0129Z 248DEG 15KT 3845 9363
WIND...HAIL 60MPH 1.00IN

$$

CDB
219 
WWUS53 KEAX 190137
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
837 PM CDT SAT JUN 18 2011

MOC083-159-190145-
/O.CON.KEAX.SV.W.0221.000000T0000Z-110619T0145Z/
HENRY MO-PETTIS MO-
837 PM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
PETTIS AND NORTHEASTERN HENRY COUNTIES UNTIL 845 PM CDT...

AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR 
CALHOUN...OR 7 MILES SOUTHWEST OF WINDSOR...MOVING EAST AT 15 MPH. 
AT 835 PM CDT THIS STORM PRODUCED 1.25 INCH HAIL IN CALHOUN.

LOCATIONS IMPACTED INCLUDE...
  WINDSOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3842 9366 3849 9371 3856 9362 3856 9351
      3858 9347 3851 9343 3851 9351 3839 9351
      3839 9352
TIME...MOT...LOC 0136Z 248DEG 15KT 3846 9360
WIND...HAIL 60MPH 1.00IN

$$

CDB
717 
WWUS53 KEAX 190145
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
845 PM CDT SAT JUN 18 2011

MOC083-159-190155-
/O.EXP.KEAX.SV.W.0221.000000T0000Z-110619T0145Z/
HENRY MO-PETTIS MO-
845 PM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PETTIS AND
NORTHEASTERN HENRY COUNTIES HAS BEEN REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
HENRY AND PETTIS COUNTIES UNTIL 930 PM CDT.

LAT...LON 3842 9366 3849 9371 3856 9362 3856 9351
      3858 9347 3851 9343 3851 9351 3839 9351
      3839 9352
TIME...MOT...LOC 0145Z 248DEG 15KT 3847 9356

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:12 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 18, 6:12 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
612 PM CDT SAT JUN 18 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

VERY ACTIVE PERIOD CONTINUES WITH THE POTENTIAL FOR MULTIPLE
ADDITIONAL QLCS EVENTS TO IMPACT THE CWA THROUGH EARLY NEXT WEEK.

FOR TONIGHT...A MIDLEVEL SHORTWAVE IS WELL EVIDENT ON WV IMAGERY
PUSHING INTO CENTRAL KANSAS. THIS IS POISED TO PUSH INTO AN
EXTREMELY UNSTABLE AIRMASS OVER EASTERN KANSAS AND MISSOURI...WHERE
MULTIPLE LOW LEVEL BOUNDARIES EXIST IN WAKE OF OVERNIGHT CONVECTION.
CONVECTION IS LIKELY TO DEVELOP AHEAD OF THIS WAVE THIS EVENING...BUT
STILL SOME UNCERTAINTY REGARDING COVERAGE AND LOCATION. MODELS
CONTINUE TO TREND SOUTHWARD WITH THE LOW LEVEL JET WHICH WILL
STRENGTHEN OVER THE OZARKS LATER TONIGHT. LEADING EDGE OF THIS
FEATURE IS FORECAST TO NUDGE INTO FAR SOUTHERN MISSOURI LATER THIS
EVENING...AND CURRENT THINKING IS THAT CONVECTION WILL DEVELOP AHEAD
OF THIS FEATURE ACROSS SOUTHERN KANSAS THIS EVENING AND SPREAD INTO
SOUTHERN MISSOURI OVERNIGHT. THIS COULD KEEP THE HIGHEST SEVERE
THREAT FOCUSED JUST SOUTH OF THE CWA. HOWEVER...AN UNSTABLE AIRMASS
ALSO EXISTS FURTHER NORTH ACROSS MUCH OF NORTHERN KANSAS AND
MISSOURI WHERE SEVERAL LOW LEVEL BOUNDARIES EXISTS...MOST NOTABLY A
QUASI-STATIONARY FRONT FROM NEAR CHANUTE INTO THE LAKE OF THE OZARKS
REGION. COULD SEE CONVECTIVE INITIATION NEAR ANY OF THESE BOUNDARIES
AS THE UPPER WAVE APPROACHES THIS EVENING...THOUGH DEEP SHEAR WILL
NOT BE AS SUPPORTIVE OF ORGANIZED OR LONG-LIVED UPDRAFTS...AND SHORT
TERM MODEL SOUNDINGS INDICATE SOMEWHAT OF A CAP IN PLACE. WILL
CONTINUE TO MONITOR POTENTIAL SEVERE THREAT ACROSS MUCH OF THE
OUTLOOK AREA THIS EVENING WITH THE PRIMARY FOCUS BEING ACROSS THE
SOUTH.

WARM FRONT WILL LIFT INTO NORTHERN MISSOURI LATE TONIGHT WITH MOST OF
THE CWA BECOMING WARM SECTORED BY EARLY SUNDAY. A WELL-CAPPED AIRMASS
WILL KEEP THE AREA DRY THROUGH EVENING...WHILE MIXING TO JUST SHY OF
850 HPA WILL SUPPORT MAX TEMPS IN THE UPPER 80S AND LOWER 90S.
MIDLEVEL IMPULSE AHEAD OF A DEEPENING WESTERN TROUGH WILL LIKELY KICK
OFF YET ANOTHER SEVERE MCS SUNDAY AFTERNOON...THIS TIME ACROSS
CENTRAL NEBRASKA. WHILE AIRMASS OVER KS AND MO WILL REMAIN VERY
UNSTABLE...STRONG EML WILL OVERSPREAD MOST OF THE REGION WITH THE
LEADING EDGE OF THE CAP EXPECTED FORECAST TO BE NEAR THE HIGHWAY 36
CORRIDOR BY SUNDAY EVENING. THUS...MCS OVER NEBRASKA IS EXPECTED TO
STAY NORTH OF THIS CORRIDOR WHICH COULD BRING IT INTO FAR NORTHERN
PORTIONS OF THE CWA LATE SUNDAY NIGHT. HOWEVER...WITH BETTER UPPER
DYNAMICS SHIFTING INTO THE UPPER MIDWEST...THE BETTER SEVERE THREAT
MAY REMAIN JUST NORTH OF THE CWA. REGARDLESS...ANY MCS TRACKING
ACROSS THE MID MISSOURI VALLEY WILL SPELL TROUBLE FOR DOWNSTREAM
LOCATIONS ALONG THE MISSOURI RIVER...ESPECIALLY WITH GAGES IN FAR
NORTHWEST MISSOURI FLIRTING WITH MAJOR FLOOD STAGE.

AFTER ANOTHER WARM AND CAPPED DAY ON MONDAY...ANOTHER ACTIVE NIGHT
MAY BE IN STORE AS A DEEP UPPER TROUGH BEGINS TO EJECT OUT INTO THE
PLAINS...SENDING A COLD FRONT INTO WESTERN MISSOURI MONDAY NIGHT. THE
ATMOSPHERE WILL REMAIN VERY UNSTABLE AHEAD OF THIS FEATURE WHILE
INCREASING MIDLEVEL WINDS AHEAD OF THE TROUGH WILL LEAD TO IMPRESSIVE
EARLY SUMMER DEEP LAYER SHEAR. IF EML IS ABLE TO BE ERODED...THIS
COULD SET THE STAGE FOR A SEVERE PRE-FRONTAL QLCS WHICH COULD TRACK
ACROSS THE ENTIRE CWA MONDAY NIGHT.

HAWBLITZEL

MEDIUM RANGE (TUESDAY THROUGH SATURDAY)...

MEDIUM RANGE OPERATIONAL AND ENSEMBLE MODELS CONTINUE TO REMAIN GOOD
AGREEMENT THROUGH NEXT WEEK...WITH ONLY SUBTLE DIFFERENCES IN
STRENGTH OF NEGATIVE HEIGHT ANOMALY THAT MOVE THROUGH THE CENTRAL
CONUS.  THE WARMEST TEMPERATURES WILL BOOKEND THE FIRST AND LAST DAY
OF THE FORECAST PERIOD.  FORECAST AREA WILL REMAIN IN WARM SECTOR ON
TUESDAY...WITH SEVERAL COOL DAYS MIDWEEK AS H5 HEIGHTS CRASH...AND
ENSEMBLES DEPICT TEMPERATURES IN THE LOW TEENS OR 1-2C STANDARD
DEVIATION BELOW NORMAL. GENERALLY ACCEPTED CONSENSUS...THOUGH
TWEAKED DOWNWARD A TAD. H5 HEIGHTS RISE BY LATE IN THE PERIOD AS
RIDGING BUILDS OVER CENTRAL PLAINS...AND H8 TEMPS RISE BACK INTO
MID-TEENS.  MAY NOT FEEL AFFECTS OF WARM ADVECTION UNTIL LAST DAY OF
FORECAST PERIOD GIVEN LOW LEVEL FLOW PATTERN REMAINING
EAST-SOUTHEAST.

AS FAR AS PRECIPITATION...MEDIUM RANGE MODELS AND ENSEMBLES AGREE ON
A COLD FRONT SWINGING THROUGH THE CWA LATE TUESDAY AS A SURFACE LOW
TRACKS INTO THE UPPER MISSISSIPPI VALLEY.  BETTER FOCUS WILL BE
ACROSS EASTERN FORECAST AREA WHERE BEST PRECIPITABLE WATER AND
INSTABILITY WILL EXIST...THUS INCREASED POPS SLIGHTLY ACROSS THIS
REGION.  UPPER LOW SLOW TO PROGRESS...WITH EASTERN CWA REMAINING
UNDER INFLUENCE OF CYCLONIC SHEAR SIDE...THUS LEFT LINGERING CHANCE
OF POPS ACROSS EAST/NORTHEAST. BREAK IN PRECIPITATION EXPECTED FOR
THURSDAY AND FRIDAY AS RIDGING BUILDS. MODELS HINT AT WARM ADVECTION
CONVECTION BY FRIDAY INTO SATURDAY...THUS COULD NOT ARGUE WITH
HEAVILY CLIMATOLOGY WEIGHTED SLIGHT CHANGE POPS FRIDAY INTO
SATURDAY.

SF

&&

.AVIATION...

QUASI-STATIONARY BOUNDARY WAS BECOMING BETTER DEFINED LATE THIS
AFTERNOON ALONG A LINE FROM WICHITA TO JUST SOUTH OF KLXT (LEE'S
SUMMIT). EXTREME INSTABILITY GREATER THAN 5000 J/KG COUPLED WITH
MODEST CONVERGENCE ALONG THE FRONT WAS LEADING TO INCREASING CU
FIELD DEPTH ALONG THE BOUNDARY...WITH THUNDERSTORM INITIATION LIKELY
TO RAPIDLY ZIPPER NORTHEASTWARD FROM THE KS/OK BORDER EARLY THIS
EVENING. THE BULK OF THIS ACTIVITY SHOULD REMAIN SOUTH OF THE
TERMINALS...BUT ANY FURTHER NORTHWARD PROGRESSION OF THE BOUNDARY OR
LEFT-SPLITTING STORM COULD GET CLOSE TO KMKC...AND HENCE CARRIED
CB/VCTS AFTER 02Z. OTHERWISE VFR CONDITIONS WITH LIGHT/VARIABLE
WINDS EXPECTED THIS EVENING.

LARGE SCALE UPPER TROUGH WAS SLOWLY SHIFTING OUT OF THE
ROCKIES...WITH THUNDERSTORMS SLOWLY GROWING UPSCALE ACROSS EXTREME
NW KS/NE CO. LIKE LAST EVENING...IF THIS CLUSTER OF STORMS CAN
SURVIVE THE EARLY EVENING AND CROSS INTO THE RICH GULF MOISTURE
RESIDING ACROSS CENTRAL/ERN KS...THEN RAPID UPSCALE GROWTH INTO A
SEVERE THUNDERSTORM COMPLEX WOULD BECOME VERY LIKELY. WILL MONITOR
THAT SCENARIO THIS EVENING...BUT NOT INCLUDE ANYTHING IN THE TAFS AT
THIS TIME SINCE SUCH AN EVENT WOULD BE A GOOD 6-7 HOURS AWAY AND
COULD LIKELY ALSO OCCUR JUST SOUTH OF THE TERMINALS.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 18, 6:29 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 PM CDT SAT JUN 18 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-191145-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
629 PM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO PORTIONS OF
EAST CENTRAL KANSAS AND WEST CENTRAL AND CENTRAL MISSOURI LATE THIS
EVENING AND TONIGHT. THUNDERSTORMS WILL DEVELOP WITHIN AN EXTREMELY
UNSTABLE AIRMASS ALONG A SURFACE BOUNDARY DRAPED THROUGH THIS
REGION. THE MAIN HAZARDS WITH THIS ACTIVITY WILL INITIALLY BE LARGE
HAIL AS THE THUNDERSTORMS RAPIDLY DEVELOP AND WILL EVENTUALLY
TRANSITION INTO A DAMAGING WIND EVENT. LOCALLY HEAVY RAINFALL...WHICH
MAY LEAD TO ISOLATED MINOR FLOODING...IS ALSO POSSIBLE IN THIS AREA.

ADDITIONALLY...THUNDERSTORMS THROUGH WESTERN KANSAS MAY BUILD INTO
THE REGION VERY LATE TONIGHT. SHOULD THESE STORMS HOLD TOGETHER
ACROSS KANSAS...DAMAGING WINDS WOULD BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL NEBRASKA
ON SUNDAY...AND MAY SPREAD EASTWARD INTO IOWA AND FAR NORTHERN
MISSOURI SUNDAY NIGHT AND EARLY MONDAY. THE HIGHEST THREAT FOR
SEVERE THUNDERSTORMS WILL BE NORTH OF HIGHWAY 36. DAMAGING WINDS
WILL BE THE PRIMARY THREAT WITH THIS ACTIVITY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
LATE MONDAY AND EARLY TUESDAY AS A COLD FRONT MOVES INTO THE REGION.
SOME OF THESE THUNDERSTORMS COULD BE SEVERE.

ALTHOUGH WIDESPREAD EXCESSIVE RAINFALL IS NOT EXPECTED WITH THE
THUNDERSTORM ACTIVITY THROUGH NEXT WEEK...LOCALIZED HEAVY RAINFALL
WILL BE POSSIBLE. THIS COULD LEAD TO FLOODING OF SMALLER STREAMS AND
RIVERS AND COULD BRING ADDITIONAL RISES TO THE MISSOURI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND SOUTH OF THE
MISSOURI RIVER THIS EVENING AND TONIGHT...AND MAY BE NEEDED ACROSS
FAR NORTHERN MISSOURI SUNDAY NIGHT.

CDB

In the hours before

Local storm report, Jun 18, 5:25 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
525 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     TSTM WND DMG     2 NNW MERRIAM           39.04N 94.70W
06/18/2011                   JOHNSON            KS   PUBLIC

            6 INCH DIAMETER TREE LIMB BROKEN FROM TREE...VIA TWITTER

0140 AM     TSTM WND DMG     BELTON                  38.81N 94.53W
06/18/2011                   CASS               MO   BROADCAST MEDIA

            *** 1 INJ *** A NUMBER OF LARGE TREES WERE BLOWN DOWN
            ONTO MOBILE HOMES CAUSING SIGNIFICANT DAMAGE TO AT LEAST
            ONE HOME. HOME OWNER SUSTAINED CUTS TRYING EXIT THE HOME
            THROUGH A WINDOW SINCE DOOR WAS BLOCKED BY DEBRIS.

0145 AM     TSTM WND DMG     FREEMAN                 38.62N 94.51W
06/18/2011                   CASS               MO   LAW ENFORCEMENT

            TREE AND HOUSE DAMAGE. DAMAGE TO A GAS STATION AT C HWY
            AND 2 HWY. TIME OF REPORT CORRECTED.

0230 AM     TSTM WND DMG     LEETON                  38.58N 93.70W
06/18/2011                   JOHNSON            MO   LAW ENFORCEMENT

            1.5 FOOT DIAMETER TREE BLOCKING 2 HWY AND EE HWY

&&

BOOKBINDER
Special weather statement, Jun 18, 7:55 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
755 PM CDT SAT JUN 18 2011

MOZ043-190130-
CASS MO-
755 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASS COUNTY UNTIL 830 PM
CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FREEMAN...OR 5 MILES WEST OF
HARRISONVILLE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARRISONVILLE AND EAST LYNNE.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3879 9424 3860 9415 3856 9450 3860 9454
      3866 9454
TIME...MOT...LOC 0055Z 246DEG 18KT 3863 9443

CDB
Special weather statement, Jun 18, 7:59 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT SAT JUN 18 2011

MOZ044-045-054-190130-
HENRY MO-JOHNSON MO-PETTIS MO-
759 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PETTIS COUNTY IN
CENTRAL MISSOURI...AND SOUTHEASTERN JOHNSON AND NORTHEASTERN HENRY
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 830 PM CDT...

AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CALHOUN...OR 8 MILES WEST OF WINDSOR...
MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WINDSOR AND GREEN RIDGE.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3853 9377 3872 9341 3851 9329 3850 9333
      3851 9351 3845 9351 3839 9371
TIME...MOT...LOC 0059Z 246DEG 18KT 3851 9365

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:55 PM CDTSpecial Weather StatementEAXCass35 min
Jun 18, 7:59 PM CDTSpecial Weather StatementEAXPettis31 min
Jun 18, 8:31 PM CDTSpecial Weather StatementEAXCass29 min
Jun 18, 8:40 PM CDTSevere Thunderstorm WarningEAXCass35 min
Jun 18, 8:44 PM CDTSevere Thunderstorm WarningEAXHenry, Pettis46 min
Jun 18, 9:05 PM CDTSevere Thunderstorm WarningEAXCass25 min
Jun 18, 9:12 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry48 min
Jun 18, 9:20 PM CDTSevere Thunderstorm WarningEAXPettis25 min
Jun 18, 9:30 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette, Pettis, Saline30 min
Jun 18, 9:34 PM CDTFlash Flood WarningEAXCass5 hr
Jun 18, 9:37 PM CDTSpecial Weather StatementEAXCass38 min
Jun 18, 9:40 PM CDTSevere Thunderstorm WarningEAXCass, Jackson35 min
Jun 18, 9:58 PM CDTSevere Thunderstorm WarningEAXCass, Johnson32 min
Jun 18, 10:26 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry34 min
Jun 18, 10:40 PM CDTSevere Thunderstorm WarningEAXJackson, Johnson, Lafayette35 min
Jun 18, 11:08 PM CDTSpecial Weather StatementEAXLafayette52 min
Jun 18, 11:21 PM CDTSevere Thunderstorm WarningEAXLafayette, Ray24 min
Jun 18, 11:25 PM CDTSpecial Weather StatementEAXCass50 min
Jun 18, 11:27 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry33 min
Jun 18, 11:42 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray48 min
Jun 19, 12:11 AM CDTRiver Flood WarningEAXBates, Cass, Henry31 hr
Jun 19, 12:13 AM CDTSpecial Weather StatementEAXMacon47 min
Jun 19, 12:30 AM CDTSpecial Weather StatementEAXCass45 min
Jun 19, 12:38 AM CDTSevere Thunderstorm WarningEAXCarroll21 min
Jun 19, 12:43 AM CDTSpecial Weather StatementEAXPlatte47 min
Jun 19, 12:58 AM CDTSevere Thunderstorm WarningEAXPlatte32 min
Jun 19, 1:05 AM CDTFlash Flood WarningEAXHolt9 hr
Jun 19, 1:23 AM CDTSpecial Weather StatementEAXJackson52 min
Jun 19, 2:15 AM CDTSpecial Weather StatementEAXRandolph15 min
Jun 19, 2:19 AM CDTSpecial Weather StatementEAXLinn11 min
Jun 19, 2:21 AM CDTAreal Flood AdvisoryEAXCass, Clay, Jackson, Platte4 hr
Jun 19, 3:03 AM CDTFlash Flood WarningEAXBates, Cass, Henry6 hr
Jun 19, 4:01 AM CDTSpecial Weather StatementEAXAdair29 min
Jun 19, 6:19 AM CDTRiver Flood WarningEAXCass, Henry, Johnson23 hr
Jun 19, 7:10 AM CDTFlash Flood WarningEAXAtchison6 hr
Jun 19, 10:04 AM CDTFlash Flood WarningEAXHolt24 hr
Jun 19, 12:47 PM CDTFlash Flood WarningEAXAtchison24 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.